Already take 120mg Cymbalta and Flexeril daily. Help please.
Fibromyalgia and joint pain. Do you get joint pain with your fibro? If so what has helped?
- 8 Sep 2013 by srgryclown
- 5 September 2015
- cymbalta, flexeril, osteoarthritis, pain, fibromyalgia
Added 9 Sep 2013:
Have tried Celebrex and ibuprofen but while on the Cymbalta I bruise easily and all muscles felt bruised so that is not an option.
I started out with those meds 15yrs ago. If you have chronic pain your going to need something stronger. I have FM and osteoarthritis plus other things and as I have heard Fibro doesn't cause inflammation but osteoarthritis and bursitis sure do! With those meds only I don't think you will get very much relief. This im telling you from my experience im no Dr.! You might want to ask your Dr for some 800 mg Motrin to start and see if that helps but im sorry to say, your joints won't get better but with light exercise and try the Motrin and lots of ice packs to reduce inflammation it might help you feel better. I'm not saying Tylenol because it's hard on your kidneys. You will ask for something stronger sooner than later and it's best not to jump into the heavy stuff too soon! Hope this helps! Nanimal
Fibromyalgia (FM) is not the cause of your joint pain, but it is making your joint pain worse. I note that you are a member of the Osteoarthritis (OA) and Chronic Myofascial Pain (CMP) support group. If you have OA then this is most likely to be the cause of your joint pain and FM is making it worse. If you also have CMP then the trigger points of CMP can make your OA even worse. All I can say is you must be in agony. If you do not have CMP then I would suggest that you get assessed to see if you do. All too often people diagnosed with FM also have CMP, but the symptoms of CMP are attributed to FM; thus a diagnosis and appropriate treatment for CMP is not received. CMP could also explain why you have OA. Because of the contractile (tightening) nature of CMP trigger points in the muscles, it can cause bones to be pulled a little out of alignment causing wear and tear of the joints. This can lead to OA, which as an inflammation component.
FM pain is widespread (all over the body or the majority it), it is not a localized pain for e.g. only affecting your joints. Additionally FM does not generate pain, it makes what is causing the pain worse. Most people who have FM also take painkillers, in addition to the other medications. You also have OA so you need to discuss painkillers with you doctor. Also I note that you are a member of the Ibuprofen support group. If you are taking Ibuprofen for OA as ‘Nanimal’ said you need a prescription type anti-inflammatory medication in other words something a bit stronger. If you have CMP then it is imperative that you muscle relaxants at your disposal (so to speak) discuss this with your doctor. If you are not under the care of a specialist, such as a pain management doctor, now is the time to do so.
I hope this helps. Hang in there and take care.
PS. If you do have OA,FM and CMP befriend Nanimal, because the drug regime that she is on you need to be on something that resembles that.
Hello SC, I agree with EG, you need to discuss your medication with your MD. Having tried Cymbalta, I would suggest you join the Cymbalta group on this site and see what others have experienced on that drug. I think there are other meds that are safer and better. Also, taking significant amounts of advil can cause bruising. Have your iron levels checked as well as Vit B-12 and D. I also can get joint pain - knees, elbows, shoulders, hips, hands, typical fibro trigger points. Takes a long time to find the right meds., and even then you have to keep "tweeking" them. Best to you. BRuthD
I was told that Fibro doesn't really effect joints. My Rheumatologist days that it is not in the actual joints.
I was diagnosed about 10 years ago. But, we are pretty sure or started effecting me when I was in my early 20's.
But, in terms of joint issues. ..
I started Viibryd for a PTSD diagnosis and after a month or so started noticing extreme and Excruciating Joint pain. I associated it with My Fibromyalgia. After almost a year of pain so intense that most days my Levels are a 10- 11 on the 1-10 scale... I started researching my Meds because I had had a Severe reaction in the dance manner Previously while on a Cholesterol lowering medicaton. After coming off of the Cholesterol med ... (*sadly. ..as it helped amazingly) my Fibro pain levels came back to my normal 8ish level.
But, I found that this Viibryd also can cause excruciatingly painful joints. All of mine. ..from my Finger knuckles to my wrists, Elbows, hips, knees toes etc. ..are so bad that I am not able to work . My Fibro was bad enough without this. But, I started to wean from the Viibryd a week and a half ago. The symptoms from the weaning are horrible.Socks to the Brain, Vomiting, seeing things.
But, the symptoms on it are just as bad. Horrible joint pain, horrible Nightmares, Sleep Paralysis etc. Though it did help my PTSD and severe Depression.
Check done of your Meds online for joint pain association . Just Google the med name associated with joint pain. That's how I found out about the Viibryd .
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Mar 2012 • 2 answers
Updated 1 Mar 2015 • 4 answers
Updated 29 Mar 2015 • 4 answers
Updated 23 Aug 2017 • 7 answers
Updated 21 May 2017 • 2 answers